Has anyone...experienced a change in Sense of Taste ?

Discussion in 'Fibromyalgia Main Forum' started by elizajane40, Oct 20, 2005.

  1. elizajane40

    elizajane40 New Member

    I have recently noticed that whenever I eat chocolate it tastes like it is spoiled, like spoiled milk. I dearly love chocolate but can no longer eat it. Has anyone else had any issues like this?
  2. pepper

    pepper New Member

    Yes, elizajane, I have. When I first got sick I started being able to taste chemicals in food that had previously not bothered me before. I can no longer eat bottled salad dressings for example.

    I started seeing a naturopath about a year ago and have had a variety of treatments. After one treatment I totally lost my desire for chocolate. This is unbelievable to me because I have always been a chocoholic. It tastes mouldy or something to me. That is so strange that you have experienced the same thing!

    At the same time that I lost my chocolate cravings, I also lost my desire for coffee. It tastes like dirty dishwater to me. I used to love my morning cup of coffee. I have switched to tea.

    I also can no longer stand the sight, smell or taste of salmon. And I used to love salmon!

    I wonder why this is. But I am glad to hear that someone else experienced this.

    Pepper
  3. Bailey-smom

    Bailey-smom New Member

    Pop does not even taste good & you will have to take my word for it - I loved pop!! I have found other things as well that just have a funny taste.

    Another big thing for me is smell. I am very sensitive to smells now. I can smell things no one else can.

    Kelly
  4. Dolphin_lover

    Dolphin_lover New Member

    but found out it was caused by the sleeping medication, Lunesta. My doctor then told me that taste distortion(my words) is a side effect of lunesta for some. As soon as I stopped taking it, my taste buds returned to normal. Have you started any new medications lately? Talk to your doctor about your taste changes and see what he says. I hope you get your taste buds back to normal. This dd is bad enough without taking away the small pleasures we still have.

  5. nonnie1967

    nonnie1967 New Member

    but it only lasted a couple of months. Everything tasted metallic. (I think that's why everybody is supposed to lose weight on Topamax!) Trouble is, once the weird taste in my mouth went away, I gained it all back and then some! :-(

    elizajane40, what meds are you on?
  6. getfitat40

    getfitat40 New Member

    I have been experiencing this for about 3 weeks - I attribute it to taking Elavil since I just started taking it at the same time. BUT it is working so I think I am going to live with the lack of taste...makes me eat less so maybe I'll lose weight - except CHOCOLATE is the one thing that tastes good...darn!

[ advertisement ]